Texas, 2015

Hail in Texas, May 26, 2015

May 26, 2015 · NWS OUN · 11 events in 3 counties and zones

Supercell storms formed along a cold front and a dryline across western Oklahoma down through central Texas and then made their way eastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Supercell storms formed along a cold front and a dryline across western Oklahoma down through central Texas and then made their way eastward.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 26, 2:48 PM CST, 47 minutes earlier.

Area forecast discussion, May 26, 2:48 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT TUE MAY 26 2015

.DISCUSSION...
THE PRIMARY CONCERNS OVER THE COMING WEEK WILL BE STRONG TO SEVERE
STORM POTENTIAL...AND AN INCREASING THREAT OF HEAVY RAINFALL
LATE WEEK INTO THE WEEKEND.

STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH
TONIGHT...WITH ABUNDANT MOISTURE AND INSTABILITY...EXPECT A FEW
OCCURRENCES OF LARGE HAIL AND DAMAGING WINDS. A LOW TORNADO THREAT
WILL ALSO EXIST WITH THE MORE DOMINANT STORMS ALONG AND SOUTH OF
THE RED RIVER. STORMS SHOULD GRADUALLY WEAKEN BY MIDNIGHT...THOUGH
HEAVY RAINFALL WILL REMAIN POSSIBLE.

TOMORROW...SEVERE STORMS WILL RETURN TO THE FORECAST...AS STRONG
INSTABILITY BUILDS AHEAD OF A DRYLINE OVER THE FAR WEST TEXAS
PANHANDLE AND WESTERN OKLAHOMA. MAIN THREATS WITH THE STRONGEST
STORMS TOMORROW WILL ONCE AGAIN BE LARGE HAIL AND DAMAGING
WINDS...WITH PERHAPS A TORNADO OR TWO FROM LATE AFTERNOON INTO
THE EARLY EVENING.

WITH THE PERSISTENCE OF A MOISTURE RICH ENVIRONMENT...COUPLED
WITH WEAK CAPPING AND SUBTLE SURFACE BOUNDARIES...STRONG TO SEVERE
THUNDERSTORMS APPEAR POSSIBLE VIRTUALLY EVERY DAY INTO THE COMING
WEEKEND. AS CONVECTIVE POTENTIAL WILL BE IMPACTED EACH DAY BY THE
PREVIOUS DAYS THUNDERSTORM ACTIVITY...MUCH UNCERTAINTY REMAINS
WITH RESPECT TO WHEN/WHERE SEVERE STORMS MAY MOST BE LIKELY. IN
ADDITION TO SEVERE STORMS...LOCALIZED HEAVY RAINFALL MAY LEAD TO
FLASH FLOODING IN AREAS...AS MUCH OF THE REGION REMAINS SATURATED
FROM RECENT HEAVY RAINS.

FROM FRIDAY NIGHT THROUGH SUNDAY...A FAIRLY STRONG FRONT...BY MAY
STANDARDS...LOOKS TO MOVE ACROSS OKLAHOMA...STALLING DOWN ALONG
THE RED RIVER. AS THIS FRONT MOVES THROUGH THE DEEP MOIST
AIRMASS...EXPECT THE POTENTIAL FOR MORE WIDESPREAD MODERATE TO
HEAVY RAINFALL TO INCREASE. WITH THE FLOODING RAINS OVER THE LAST
FEW WEEKS...HEAVY RAINFALL WILL CERTAINLY BE A CONCERN FOR
WORSENING RIVER FLOOD AND POTENTIAL FLASH FLOOD CONDITIONS.

THE FRONT LOOKS TO CLEAR MUCH OF THE AREA SUNDAY NIGHT...RESULTING
IN AT LEAST A BRIEF RESPITE FROM HEAVY RAIN AND STORMS FOR THE
BEGINNING OF NEXT WEEK. BUT MUCH UNCERTAINTY REMAINS REGARDING HOW
FAR SOUTH THIS FRONT WILL GET BEFORE STALLING...AND HOW LONG IT
WILL REMAIN BEFORE LIFTING NORTHWARD.

AUSTIN

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  81  68  79 /  40  40  40  50
HOBART OK         61  82  67  78 /  30  30  50  50
WICHITA FALLS TX  65  86  68  82 /  40  30  50  40
GAGE OK           57  82  64  79 /  30  40  60  60
PONCA CITY OK     61  82  66  79 /  50  40  40  50
DURANT OK         66  83  68  83 /  40  30  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/84/26
Hazardous weather outlook, May 26, 10:45 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT TUE MAY 26 2015

OKZ004>048-050>052-TXZ083>090-271645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.FLOODING...
NUMEROUS STREAMS...CREEKS...AND RIVERS REMAIN IN FLOOD ACROSS
MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. ANY ADDITIONAL RAINFALL
THROUGH TONIGHT WILL ONLY WORSEN ONGOING FLOODING.

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTH OF A
LINE EXTENDING FROM FREEDOM...TO WEATHERFORD AND CHICKASHA...TO
ADA. THERE IS A MARGINAL RISK FOR SEVERE STORMS NORTH OF THIS
LINE.

TIMING...
2 PM TO MIDNIGHT.

IMPACTS...
HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING...
LARGE HAIL UP TO TENNIS BALL SIZE...
DAMAGING WINDS UP TO 70 MPH...
LOW CHANCE FOR A FEW TORNADOES...

DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS MAY FORM ACROSS NORTHERN TEXAS AND
SOUTHERN OKLAHOMA THIS AFTERNOON AND MOVE EAST AND NORTHEAST
THROUGH THE EVENING. ISOLATED STORMS MAY FORM CLOSE TO NORTHWEST
WEST AND WEST-CENTRAL OKLAHOMA AS WELL. THESE STORMS MAY BEGIN AS
SUPERCELLS...THEN TRANSFORM INTO CLUSTERS. STORMS ARE EXPECTED TO
WEAKEN MAINLY BELOW SEVERE LIMITS AFTER MIDNIGHT TONIGHT.

DUE TO MODERATE TO STRONG INSTABILITY...AND SUFFICIENT MOISTURE
AND SHEAR...SOME SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
HAZARDS...THOUGH LOW LEVEL SHEAR MAY BE STRONG ENOUGH FOR A FEW
TORNADOES TO OCCUR...ESPECIALLY NEAR THE RED RIVER VALLEY.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH
SATURDAY. THIS WILL PRESENT A RISK OF STRONG TO SEVERE
THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND
ASSOCIATED FLOODING. THURSDAY NIGHT THROUGH SATURDAY MAY HAVE
THE HIGHEST CHANCES FOR STORMS AND SIGNIFICANT FLOODING. STORM
CHANCES ARE EXPECTED TO DECREASE SUNDAY INTO MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, May 26, 2:19 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT TUE MAY 26 2015

OKZ008-013-262045-
NOBLE OK-KAY OK-
319 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOBLE AND CENTRAL
KAY COUNTIES UNTIL 345 PM CDT...

AT 318 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR TONKAWA TO NEAR SOONER LAKE...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3677 9681 3674 9683 3675 9689 3668 9693
      3670 9704 3668 9706 3660 9704 3659 9706
      3658 9700 3660 9691 3656 9689 3651 9703
      3636 9703 3633 9709 3668 9742 3699 9711
      3700 9704
TIME...MOT...LOC 2018Z 228DEG 30KT 3670 9728 3642 9705

30
Local storm report, May 26, 2:32 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 N LUTHER              35.72N 97.19W
05/26/2015  E1.00 INCH       LOGAN              OK   EMERGENCY MNGR

            WATERLOO AND LUTHER ROAD.

&&
Local storm report, May 26, 2:34 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             RIPLEY                  36.02N 96.90W
05/26/2015  E1.00 INCH       PAYNE              OK   EMERGENCY MNGR

&&

SC
Special weather statement, May 26, 2:39 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT TUE MAY 26 2015

OKZ028>030-262115-
POTTAWATOMIE OK-MCCLAIN OK-CLEVELAND OK-
339 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...SOUTH
CENTRAL MCCLAIN AND SOUTHEASTERN CLEVELAND COUNTIES UNTIL 415 PM
CDT...

AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEXINGTON...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL TO THE SIZE OF NICKELS.

LAT...LON 3488 9736 3503 9748 3529 9707 3506 9690
TIME...MOT...LOC 2036Z 238DEG 30KT 3500 9735
Special weather statement, May 26, 3:18 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT TUE MAY 26 2015

TXZ084-085-262145-
WILBARGER TX-FOARD TX-
418 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILBARGER AND
SOUTHEASTERN FOARD COUNTIES UNTIL 445 PM CDT...

AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
THALIA...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3390 9948 3410 9947 3414 9903 3387 9902
TIME...MOT...LOC 2117Z 267DEG 19KT 3399 9943

..SPEG.
Special weather statement, May 26, 3:29 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT TUE MAY 26 2015

OKZ037-TXZ085-262200-
TILLMAN OK-WILBARGER TX-
429 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND CENTRAL
WILBARGER COUNTIES UNTIL 500 PM CDT...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
FARGO...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3437 9929 3438 9925 3437 9925 3437 9924
      3435 9923 3434 9923 3434 9919 3437 9922
      3442 9893 3415 9895 3418 9926
TIME...MOT...LOC 2128Z 266DEG 19KT 3428 9918

..SPEG.

The radar

The Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

11 hail. Local standard time, as filed.

Hail, Archer

When
May 26, 3:35 PM CST
Where
Archer County, Megargel
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.450, -98.930

Hail, Archer

When
May 26, 3:35 PM CST
Where
Archer County, 7.6 mi S of Windthorst
Measured
1 in hail
Reported by
Public
Coordinates
33.470, -98.440

Hail, Archer

When
May 26, 3:55 PM CST
Where
Archer County, Windthorst
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
33.580, -98.440

No damage reported.

Hail, Archer

When
May 26, 4:22 PM CST
Where
Archer County, 1.8 mi SE of Lakeside City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.810, -98.530

Hail, Wichita

When
May 26, 4:30 PM CST
Where
Wichita County, 5.3 mi SW of Wichita Falls
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.860, -98.560

Time estimated from radar.

Hail, Clay

When
May 26, 4:34 PM CST
Where
Clay County, 3.45 mi S of Lake Arrowhead Dam
Measured
1.5 in hail
Reported by
Public
Coordinates
33.710, -98.370

No damage reported.

Hail, Archer

When
May 26, 4:36 PM CST
Where
Archer County, 5.04 mi ESE of Lakeside City
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
33.800, -98.470

No damage reported.

Hail, Wichita

When
May 26, 4:51 PM CST
Where
Wichita County, 1.85 mi WSW of (Sps)sheppard Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.980, -98.520

Hail, Clay

When
May 26, 4:59 PM CST
Where
Clay County, 2.76 mi N of Jolly
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
33.910, -98.350

No damage reported.

Hail, Wichita

When
May 26, 5:02 PM CST
Where
Wichita County, 0.69 mi S of Burkburnett
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.080, -98.560

Hail, Clay

When
May 26, 5:14 PM CST
Where
Clay County, Charlie
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
34.100, -98.320

No damage reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580781, 580782, 580783, 580784, 580785, 580786, 580787, 580788, 580789, 580790, 580791.